Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 5, 2012, 2:52 AM EDT for 5 counties in Michigan. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 2:52 AM EDT (06:52 UTC)
- Expired
- Jul 5, 2012, 3:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Gratiot County, MI, Ionia County, MI, Isabella County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:07 AM EDT | TSTM WND DMG | Fowler, MI | AN ALUMINUM SHED WAS BLOWN ONTO A ROAD IN THE FOWLER AREA. SOME CORN WAS BLOWN DOWN TOWARD THE SOUTH ALONG M21 BETWEEN FOWLER AND ST. JOHNS. TIME IS ESTIMATED FROM RADAR. |
| Jul 5, 3:10 AM EDT | TSTM WND DMG | Alma, MI | NUMEROUS TREES DOWN AROUND ALMA |
| Jul 5, 3:10 AM EDT | TSTM WND GST 59 | 2 E Alma, MI | |
| Jul 5, 3:15 AM EDT | TSTM WND DMG | North Star, MI | NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY. WORST HIT AREAS WERE NORTH OF M-57 AND THE TOWN OF NORTH STAR |
| Jul 5, 3:15 AM EDT | TSTM WND DMG | St. Johns, MI | ESTIMATED OVER 100 TREES WERE DOWN ACROSS THE COUNTY. SEVERAL ROADS BLOCKED BY FALLEN TREES. WORST HIT AREA WAS ACROSS THE EASTERN HALF OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
818
WUUS53 KGRR 050652
SVRGRR
MIC037-057-067-073-117-050745-
/O.NEW.KGRR.SV.W.0045.120705T0652Z-120705T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
252 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN GRATIOT COUNTY IN CENTRAL MICHIGAN...
NORTHEASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
EXTREME SOUTHEASTERN ISABELLA COUNTY IN CENTRAL MICHIGAN...
SOUTHEASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 345 AM EDT
* AT 249 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MOUNT PLEASANT TO
8 MILES NORTH OF HUBBARDSTON TO GREENVILLE..AND MOVING SOUTHEAST AT
35 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
ALMA... ST. JOHNS... HUBBARDSTON...
ASHLEY... ITHACA... ELSIE...
PALO... PEWAMO... SEVILLE TWP...
LAFAYETTE TWP... FOREST HILL... ELM HALL...
POMPEII... NORTH STAR... ELWELL...
RIVERDALE... SUMNER... BRIDGEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4287 8457 4314 8520 4314 8485 4347 8484
4347 8437 4347 8436 4286 8436
TIME...MOT...LOC 0652Z 302DEG 31KT 4351 8466 4320 8484
4316 8519
WIND...HAIL 60MPH <1.00IN
$$
OSTUNO3 follow-up statements
854
WWUS53 KGRR 050713
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
313 AM EDT THU JUL 5 2012
MIC067-073-117-050721-
/O.CAN.KGRR.SV.W.0045.000000T0000Z-120705T0745Z/
IONIA MI-ISABELLA MI-MONTCALM MI-
313 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTCALM...
EXTREME SOUTHEASTERN ISABELLA AND NORTHEASTERN IONIA COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4345 8482 4347 8437 4346 8437 4286 8436
4287 8457 4298 8482
TIME...MOT...LOC 0711Z 302DEG 31KT 4342 8447 4325 8457
4304 8456 4287 8474
$$
MIC037-057-050745-
/O.CON.KGRR.SV.W.0045.000000T0000Z-120705T0745Z/
CLINTON MI-GRATIOT MI-
313 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRATIOT AND
NORTHERN CLINTON COUNTIES UNTIL 345 AM EDT...
AT 306 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF ALMA TO
ITHACA TO ST. JOHNS...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ALMA... ST. JOHNS... ASHLEY...
ITHACA... ELSIE... SEVILLE TWP...
LAFAYETTE TWP... FOREST HILL... POMPEII...
NORTH STAR... ELWELL... SUMNER...
BRIDGEVILLE... BANNISTER... WHEELER...
ST. LOUIS... PERRINTON... BRECKENRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
GRATIOT COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4345 8482 4347 8437 4346 8437 4286 8436
4287 8457 4298 8482
TIME...MOT...LOC 0711Z 302DEG 31KT 4342 8447 4325 8457
4304 8456 4287 8474
WIND...HAIL 60MPH <1.00IN
$$
OSTUNO697
WWUS53 KGRR 050732
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 AM EDT THU JUL 5 2012
MIC037-057-050745-
/O.CON.KGRR.SV.W.0045.000000T0000Z-120705T0745Z/
CLINTON MI-GRATIOT MI-
332 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRATIOT AND
NORTHERN CLINTON COUNTIES UNTIL 345 AM EDT...
AT 327 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF ITHACA TO ELSIE TO 7 MILES
SOUTHEAST OF ST. JOHNS TO DEWITT...MOVING SOUTHEAST AT 35 MPH. SMALL
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ALMA... ST. JOHNS... ASHLEY...
ITHACA... ELSIE... SEVILLE TWP...
LAFAYETTE TWP... FOREST HILL... POMPEII...
NORTH STAR... ELWELL... BRIDGEVILLE...
BANNISTER... WHEELER... ST. LOUIS...
PERRINTON... BRECKENRIDGE...
SLEEPY HOLLOW STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MONTCALM AND GRATIOT COUNTY. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4345 8482 4347 8437 4346 8437 4286 8436
4287 8457 4298 8482
TIME...MOT...LOC 0731Z 302DEG 31KT 4336 8446 4311 8438
4292 8440 4278 8454
WIND...HAIL 75MPH <1.00IN
$$
OSTUNO721
WWUS53 KGRR 050745
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 AM EDT THU JUL 5 2012
MIC037-057-050754-
/O.EXP.KGRR.SV.W.0045.000000T0000Z-120705T0745Z/
CLINTON MI-GRATIOT MI-
345 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR GRATIOT AND NORTHERN CLINTON
COUNTIES WILL EXPIRE AT 345 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE THROUGH 4 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4345 8482 4347 8437 4346 8437 4286 8436
4287 8457 4298 8482
TIME...MOT...LOC 0744Z 302DEG 31KT 4326 8435 4301 8428
4282 8431 4269 8445
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:54 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 4, 11:54 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EDT WED JUL 4 2012
.SYNOPSIS...
ISSUED AT 355 PM EDT WED JUL 4 2012
THE HOT WEATHER IS FORECAST TO CONTINUE RIGHT INTO FRIDAY NIGHT.
HIGH TEMPERATURES WILL TOP OUT IN THE MIDDLE 90S TO AROUND 100 IN
MANY AREAS THURSDAY AND FRIDAY. SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE AS LOWER MICHIGAN WILL BE SITUATED TO
A FRONTAL BOUNDARY THAT WILL SLOWLY SAG SOUTH THROUGH THE MIDWEST
LATE THIS WEEK AND INTO THE WEEKEND. THE FRONT WILL SLIP SOUTH AND
HIGH WILL RETURN TO NEAR NORMAL IN THE LOWER 80S FOR EARLY NEXT
WEEK FOR THOSE LOOKING FOR A BREAK FROM THE HEAT.
&&
.UPDATE...
ISSUED AT 1027 PM EDT WED JUL 4 2012
INCREASED POPS SLIGHTLY OVER THE NORTHEASTERN CWA WHERE THE
REMNANTS OF THE U.P. CLUSTER OF STORMS WILL MOSTLY HEAD. THE
TREND OF THESE STORMS HAVE ALREADY WEAKENED THIS EVENING...BUT
SOME MAY SURVIVE INTO THE CLARE...MT. PLEASANT AND ALMA AREAS.
&&
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 355 PM EDT WED JUL 4 2012
HEAT RELATED HEADLINES CONTINUE TO LOOK GOOD. STILL EXPECTING THE
HIGHEST HEAT ACROSS THE SOUTH THE NEXT COUPLE DAYS. 850MB TEMPS
CONTINUE TO WARM SLIGHTLY EACH DAY...SO TRIPLE DIGITS LOOK LIKELY
IN AREAS FROM GRR TO THE SOUTH AND EAST THURSDAY AND FRIDAY. DEW
POINTS AROUND 70 SHOULD PUSH HEAT INDEX READINGS INTO THE 100-105 RANGE
NORTH AND 103-110 IN THE SOUTH. THE HEAT WAVE CONTINUES.
NEXT CONCERN IS THREAT FOR STORMS AND SEVERE AS SOUTHWEST LOWER
MICHIGAN WILL SIT ON THE EDGE OF THE MID LEVEL CAP AND LOCATED
WELL WITHIN AN INSTABILITY MAX.
TONIGHT...WILL BE WATCHING THE STORMS IN NORTHERN MINNESOTA AS
THEY TRY TO BEND TO THE SOUTHEAST VIA THE DEEP LAYER 850-300MB
FLOW. WEAK FRONT STRETCHES FROM NORTHERN LOWER ACROSS WISCONSIN
AND TO NEAR THE CURRENT MCS. NOT OUT OF THE QUESTION TO SEE STORMS
FIRE ALONG THIS BOUNDARY OVER NORTHERN WISCONSIN AND PUSH OUR
DIRECTION AFTER DARK AS WELL. OVERALL STORM CHANCES ARE LOW...BUT
GIVEN UPSTREAM CAPE VALUES AROUND 6000 J/KG WE WILL HAVE TO
MONITOR. MAIN THREAT FROM STORMS TONIGHT WOULD BE THE WIND
OBVIOUSLY.
BEYOND TONIGHT HAVE SMALL CHANCES FOR CONVECTION...WITH THE BEST
THREAT COMING FRIDAY NIGHT AHEAD OF THE FRONT SAGGING SOUTH.
CONFIDENCE IS LOW THOUGH THROUGHOUT THE SHORT TERM AS SYNOPTIC
FEATURES TO KEY ON ARE LIMITED. EVEN THE FRONT ON FRIDAY NIGHT IS
TIMED INTO THE AREA DIFFERENTLY. MAIN STORY IS HAZY...HOT AND
HUMID WITH SMALL CHANCES FOR STORMS.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM EDT WED JUL 4 2012
COLD FRONT TO MOVE THROUGH FROM THE NORTH ON SATURDAY...WITH
THUNDERSTORMS POSSIBLE AHEAD OF FRONTAL PASSAGE. SLIGHTLY SLOWER
TIMING OF THE FRONTAL PASSAGE IS BEING HINTED AT IN THE MODELS FOR
SATURDAY. IF THE FRONT DOES HANG UP TO THE NORTH A BIT
LONGER...TEMPERATURES ON SATURDAY MIGHT PUSH UP INTO THE MID 90S IN
THE SOUTHERN ZONES SATURDAY AFTERNOON. HAVE TRENDED TEMPS UP
SLIGHTLY FOR SATURDAY AFTERNOON TO ACCOUNT FOR THIS. OTHERWISE
COOLER WEATHER WILL OCCUR BEHIND THE FRONT...WITH HIGH TEMPERATURES
MORE SEASONAL IN THE LOWER TO MID 80S FOR SUNDAY THROUGH WEDNESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1150 PM EDT WED JUL 4 2012
THE MAIN CHALLENGE WITH THE AVIATION FORECAST DEALS WITH THE RISK
FOR STORMS OVERNIGHT. WE ARE CURRENTLY MONITORING THE STORMS
CROSSING LAKE MI JUST WEST OF KMBL. THEY WERE TRACKING SOUTHEAST.
WHILE THE GENERAL TREND HAS BEEN FOR WEAKENING...THERE IS STILL
PLENTY OF INSTABILITY AROUND TO KEEP THE STORMS GOING. FOR NOW I
ADDED VCTS FOR KMKG AND WE MAY NEED TO EXPAND THAT SOON.
THERE IS A RISK FOR MVFR FOG/HAZE OVERNIGHT. LOW LEVEL MOISTURE
HAS INCREASED. HOWEVER WITH CLOUDS MOVING IN WE MAY LIMIT THE RISK
FOR REDUCED VISIBILITIES. WILL KEEP IT OUT OF THE FORECAST FOR
NOW...AND MONITOR TRENDS CLOSELY.
&&
.MARINE...
ISSUED AT 355 PM EDT WED JUL 4 2012
LIMITED CONCERNS OUT ON THE LAKE THE NEXT COUPLE DAYS WITH LIGHT
FLOW IN PLACE. WAVE ACTION SHOULD BE TYPICAL MID SUMMER TYPE
VALUES OF 2 FEET OR LESS. NORTHERLY FLOW DEVELOPING ON SATURDAY
COULD BE THE NEXT BUMP UP IN WAVES.
&&
.HYDROLOGY...
ISSUED AT 355 PM EDT WED JUL 4 2012
HYDRO CONCERNS ARE LOW...BUT NOT ZERO. RIVER LEVELS ARE VERY
LOW...AS WE HAVE BEEN DRY OF LATE. THE CAVEAT IS THAT CONVECTIVE
COMPLEXES MAY DRIFT THROUGH THE AREA OVER THE NEXT FEW DAYS. THESE
RAINS WOULD MOST LIKELY NOT LEAD TO MAINSTEM RIVER ISSUES...BUT
COULD LEAD TO SOME LOCALIZED FLOODING/RUN OFF PROBLEMS. PRECIPITABLE
WATER VALUES ARE ON THE ORDER OF 1.50 TO 2.25 INCHES THE NEXT 3
DAYS...SO GIVEN THAT MUCH MOISTURE IN THE PROFILE...CANNOT RULE
OUT LOCALIZED HYDRO CONCERNS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING UNTIL 8 AM EDT SATURDAY FOR MIZ050>052-
056>059-064>067-071>074.
HEAT ADVISORY UNTIL 10 PM EDT FRIDAY FOR MIZ037>040-043>046.
LM...NONE.
&&
UPDATE...JK
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...MACZKO
AVIATION...MJS
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Jul 5, 2:46 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 246 AM EDT THU JUL 5 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 051945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 246 AM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...OVERNIGHT ISOLATED THUNDERSTORMS COULD BRING DAMAGING WINDS AND LARGE HAIL THROUGH DAYBREAK...ESPECIALLY ACROSS THE AREA BETWEEN LANSING AND MOUNT PLEASANT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN SATURDAY. HEAT INDICES WILL BE ABOVE 100 DEGREES THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON. OSTUNO
In the hours before
Local storm report, Jul 5, 1:58 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
158 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND DMG 3 NE BITELY 43.78N 85.82W
07/05/2012 NEWAYGO MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&Local storm report, Jul 5, 2:05 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND DMG BALDWIN 43.90N 85.85W
07/05/2012 LAKE MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN AROUND BALDWIN
&&Local storm report, Jul 5, 2:07 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
207 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST WALKERVILLE 43.71N 86.12W
07/05/2012 E61 MPH OCEANA MI PUBLIC
3 TO 6 INCH DIAMETER LIMBS DOWN
&&Local storm report, Jul 5, 2:39 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
239 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND DMG 8 E WHITE CLOUD 43.57N 85.61W
07/05/2012 NEWAYGO MI LAW ENFORCEMENT
NUMEROUS TREES DOWN IN BIG PRARIE AND GOODWELL TOWNSHIPS
&&Local storm report, Jul 5, 2:46 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
246 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM TSTM WND DMG LAKEVIEW 43.44N 85.28W
07/05/2012 MONTCALM MI LAW ENFORCEMENT
TREES DOWN
&&Local storm report, Jul 5, 2:47 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
247 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND DMG STANTON 43.29N 85.08W
07/05/2012 MONTCALM MI 911 CALL CENTER
TREES DOWN
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:10 AM EDT | Special Weather Statement | GRR | Lake, Mason, Osceola | 65 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | GRR | Clare, Mecosta, Newaygo, Oceana, Osceola | 65 min |
| Jul 5, 1:37 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 46 min |
| Jul 5, 2:16 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 59 min |
| Jul 5, 3:50 AM EDT | Severe Thunderstorm Warning | GRR | Ingham | 25 min |
| Jul 5, 4:26 AM EDT | Special Weather Statement | GRR | Jackson | 49 min |
| Jul 5, 2:38 PM EDT | Special Weather Statement | GRR | Eaton | 52 min |
| Jul 5, 2:42 PM EDT | Special Weather Statement | GRR | Jackson | 33 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | GRR | Eaton, Ingham | 47 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 54 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.